MAUDE Adverse Event Report: APOLLO ENDOSURGERY OVERSTITCH SX ENDOSCOPIC SUTURE SYSTEM; ENDOSCOPIC TISSUE APPROXIMATION DEVICE

APOLLO ENDOSURGERY OVERSTITCH SX ENDOSCOPIC SUTURE SYSTEM; ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Model Number ESS-G02-SX1
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Codes Inflammation (1932); Pain (1994)
Date of Event 04/11/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6.Impact code f8 is being used to capture the reportable event of hospitalization.Impact code f1001 is being used to capture the reportable event of absence of treatment.Impact code f23 is being used to capture the reportable event of unexpected medical treatment.
 
Event or Problem Description
It was reported to boston scientific that two overstitch ess sx were used in an endoscopic sleeve gastroplasty procedure on (b)(6) 2025.During the procedure, the first system thread did not click into place at the needle curve of the system as it normally does, so the thread could not be used in the patient, and the procedure was aborted.With the second system, the physician could no longer pass through the patient's esophagus.The patient went to the hospital the same day with severe throat pain and had to stay there for 11 days due to inflammation of the esophagus.This record represents the second overstitch ess sx device.

Brand Name
OVERSTITCH SX ENDOSCOPIC SUTURE SYSTEM
Common Device Name
ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Manufacturer (Section D)
APOLLO ENDOSURGERY
1120 s. capital of texas hwy
bldg 1 suite 300
austin TX 78746
Manufacturer (Section G)
APOLLO ENDOSURGERY COSTA RICA S.R.L
alajuela, 02
CS  
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key22011370
Report Number3005099803-2025-02124
Device Sequence Number7884025
Product Code OCW
UDI-Device Identifier20811955020715
UDI-Public(01)20811955020715
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K210266
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberESS-G02-SX1
Device Catalogue NumberESS-G02-SX1
Device Lot Number2024090010
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2025
Initial Report FDA Received Date05/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale